Volumes of compact manifolds

Boya, Luis J. ; Sudarshan, E. C. G. ; Tilma, Todd (2003) Volumes of compact manifolds Reports on Mathematical Physics, 52 (3). pp. 401-422. ISSN 0034-4877

PDF - Author Version

Official URL: http://www.sciencedirect.com/science/article/pii/S...

Related URL: http://dx.doi.org/10.1016/S0034-4877(03)80038-1


We present a systematic calculation of the volumes of compact manifolds which appear in physics: spheres, projective spaces, group manifolds and generalized flag manifolds. In each case we state what we believe is the most natural scale or normalization of the manifold, that is, the generalization of the unit radius condition for spheres. For this aim we first describe the manifold with some parameters, set up a metric, which induces a volume element, and perform the integration for the adequate range of the parameters; in most cases our manifolds will be either spheres or (twisted) products of spheres, or quotients of spheres (homogeneous spaces). Our results should be useful in several physical instances, as instanton calculations, propagators in curved spaces, sigma models, geometric scattering in homogeneous manifolds, density matrices for entangled states, etc. Some flag manifolds have also appeared recently as exceptional holonomy manifolds; the volumes of compact Einstein manifolds appear in string theory.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
Keywords:Measures on Manifolds; Flag Manifolds
ID Code:51021
Deposited On:27 Jul 2011 13:02
Last Modified:18 May 2016 05:07

Repository Staff Only: item control page